Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Stiefel-Whitney numbers and maps cobordant to embeddings

Author: Richard L. W. Brown
Journal: Proc. Amer. Math. Soc. 48 (1975), 245-250
MathSciNet review: 0358830
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: A necessary and sufficient condition is given for a continuous map between compact differentiable manifolds to be cobordant in the sense of Stong to an embedding. For the case of a map $ f:{M^n} \to {S^{n + k}}$ the condition reduces to the vanishing of all Stiefel-Whitney numbers of $ {M^n}$ that involve $ {\bar w_i}$ for $ i \geq k$.

References [Enhancements On Off] (What's this?)

Additional Information

PII: S 0002-9939(1975)0358830-6
Keywords: Cobordism of maps, Stiefel-Whitney numbers, embeddings
Article copyright: © Copyright 1975 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia